Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
runawayonachaingang

Derm Kinda Messed Up My Dosage/scheduling, Looking For Advice

Recommended Posts

I started Accutane on Dec. 23 with a dosage of 30 mg per day. Unfortunately my derm booked my follow up appointment for Jan 26, which is almost 5 weeks after I began. This is a problem since I only got a one month supply, so I'm going to run out 4 days before my follow-up. I confirmed with the derm's office today that I can't get a refill until my follow-up, and they told me I would just have to go the 4 days without it.

I figured this is a problem since stopping the course even just for 4 days sounds like a bad idea to me. My question for you guys is: Should I lower my dosage slightly to spread it out over the 4 extra days, or keep taking the 30 mg a day and then just go 4 days without?

My dosage is in the form of 3 10mg pills a day, not one 30mg pill. So I would be able to lower that to just 2 10mg pills a day for the next 10 days, and that would get me through to my next appointment.

What's better, 20mg a day for the next 10 days? Or 30mg for the next 6 days and then going 4 days without?

Thank you in advance :)

Share this post


Link to post
Share on other sites

I would stick to 30mg and miss the 4 days. Over a full course, acutane is more effective in higher doses over a shorter period of time rather then streched out over more months to reduce side effects. But its a fairly low dosage anyway and its only the first month. I doubt it will matter either way.

Your 30mg a day is just a test for the first month to see how your body reacts to it. I was also on 30 a day for the first month then it increased to 40 (are you in the UK by any chance?). For your main dosage other factors come into consideration, such as your body weight and severity/type of your acne, so it may not be 40.

Share this post


Link to post
Share on other sites

Thanks for the advice. No I'm in Canada. I was wondering about getting an upgrade to 40, but I was thinking lately that I might not need it. I'm already getting dried out a lot, and I've seen some good improvement in my acne after just three and a half weeks. Not to mention I've been getting brief back soreness a couple of days these past two weeks. It only lasts for like 3 seconds but still I wouldn't want to get even more side effects by upping my dose.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×